Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 23, 2021, 4:02 PM MDT for Guadalupe County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 23, 2021, 4:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.75 in
- Wind
- 40
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 126 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WWUS85 KABQ 232202
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
402 PM MDT Mon Aug 23 2021
NMZ233-237-232230-
Guadalupe County-De Baca County-
402 PM MDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DE BACA
AND WEST CENTRAL GUADALUPE COUNTIES THROUGH 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Pastura, or 11 miles northeast of Vaughn, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pastura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3463 10516 3481 10513 3481 10474 3454 10479
TIME...MOT...LOC 2202Z 279DEG 18KT 3472 10506
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:04 PM MDT, 58 minutes earlier.
Area forecast discussion, Aug 23, 3:04 PM MDT, 58 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Albuquerque NM 304 PM MDT Mon Aug 23 2021 .SYNOPSIS... Fewer storms and above average daytime temperatures will be the trend for Tuesday through Wednesday. Highs in the mid 90s to near 100 are expected across eastern New Mexico while upper 80s and 90s will be common for the central and west. These readings will be 5 to 10 degrees above seasonal averages for most locales. Storm coverage will then ramp up on Thursday, especially for the northern half of the state, as a disturbance passing north of the state draws moisture northward. A relatively active monsoon pattern will persist Friday into the weekend with daily rounds of thunderstorms favoring the west and north. Daytime highs should trend closer to seasonal average for Thursday through the upcoming weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... 594dam 500mb high centered near the ArkLaTex and extending a ridge axis west into southern NM per the 12Z upper air analysis. The latest water vapor imagery shows moisture from the eastern Pacific, where TS Marty resides, being pulled northeast across northern Mexico and into southern NM. The 12Z KEPZ sounding confirmed this with a well above normal PWAT of 1.5" and even the KABQ sounding had a PWAT near 1". Surface dewpoint temperatures were an average 4 degrees higher across portions of central and western NM at 1PM compared to 24hrs prior. Given some daytime heating, all of this adds up to a decent round of storms this afternoon, with the focus for deeper convection and stronger storms capable of producing locally heavy rainfall generally south of I-40 in the higher PWAT airmass. Storms closer to our southern border under the ridge axis will be moving slower and more capable of producing torrential downpours with localized flash flooding. Both the latest HRRR and HREF show convecting winding-down shortly after sunset, but the NAM shows precipitation continuing overnight across southern portions of our area similar to last night. Regardless, coverage and intensity will trend down with the loss of daytime heating this evening. Tuesday is looking very similar to today overall with slightly higher pressure heights near 593dam at 500mb and above normal high temperatures, especially across eastern NM. A drier airmass to our west is forecast to get wrapped into the upper high circulation across northwest and north central NM Tuesday and should put the brakes on convection north of I-40 and west of I-25. Storms across the southern high terrain will be capable of producing locally heavy downpours Tuesday afternoon, with the potential for localized flash flooding once again. LONG TERM...(WEDNESDAY THROUGH MONDAY NIGHT)... Wednesday looking to be among the least active days of the forecast period. Shortwave trough modeled to move inland long the northern CA and PacNW coasts early Wednesday resulting in weak compensatory height rises downstream over our part of the world. As a result, the models generally show the strong 595 dam H5 high over the Southern Plains briefly expanding westward. Latest blended PoP guidance trended a little downward for Wed PM and this seems reasonable under what should be slight warming aloft and A weakly forced environment. The above mentioned upper trough to cross the Great Basin eventually nearing the central Rockies late Thursday. Ahead of this wave, a corridor of enhanced forcing for large-scale lift should develop and support a noticeable uptick in storm coverage particularly from WC through NW and NC areas for Thursday afternoon and evening. We would not rule out the possibility of strong if not severe storms in this regime given increasing swly flow aloft though storm motions may preclude significant FF potential. PWAT time series reflect values generally at or just above seasonal averages. And with the west to east oriented upper ridge axis getting forced southward, we are not likely to see a significant moisture tap during this period. The tail-end of this upper wave should graze northern New Mexico Thursday night. Thereafter, GEFS and EPS mean 500mb height fields suggests the upper high reorganizing over the area this weekend with the ridge axis near the NM/AZ line. Meanwhile, this forecaster was expecting to see a weakening backdoor cold front appear across northeast NM in wake of the upper trough passage through the Central Rockies. There may be some evidence for late Friday with another frontal feature for Sunday, but nothing too impressive. KJ && .FIRE WEATHER... No fire weather concerns for at least the next seven days as northern and central NM remain under the influence of ridging aloft with bouts of wetting storms. Some drying through Thursday will limit the wetting rain footprint, which should expand Friday through the weekend as the ridge weakens and PWATS creek back to normal or slightly above normal for the end of August. 11 && .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period, except for possible brief MVFR conditions in/near isolated to scattered convection this afternoon/evening. Strong/erratic wind gusts will accompany showers and storms today. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 91 58 93 / 10 0 0 0 Dulce........................... 50 86 46 89 / 10 5 5 10 Cuba............................ 55 85 56 87 / 20 5 5 10 Gallup.......................... 52 88 54 89 / 10 5 5 10 El Morro........................ 52 84 52 84 / 20 20 10 20 Grants.......................... 52 86 53 86 / 20 20 10 20 Quemado......................... 55 83 55 84 / 30 30 20 30 Magdalena....................... 59 84 60 84 / 30 30 20 10 Datil........................... 53 81 54 82 / 40 40 20 20 Reserve......................... 55 87 55 89 / 30 40 20 30 Glenwood........................ 63 90 63 92 / 40 40 10 20 Chama........................... 47 80 46 83 / 10 5 5 10 Los Alamos...................... 58 85 60 85 / 20 10 10 10 Pecos........................... 57 86 57 86 / 20 20 10 10 Cerro/Questa.................... 47 83 45 84 / 0 5 5 10 Red River....................... 47 75 44 75 / 5 10 10 20 Angel Fire...................... 43 78 36 78 / 5 20 10 10 Taos............................ 52 87 47 89 / 5 5 5 10 Mora............................ 53 83 51 83 / 10 20 10 10 Espanola........................ 60 91 57 91 / 20 10 5 10 Santa Fe........................ 60 87 60 88 / 20 10 10 10 Santa Fe Airport................ 58 91 57 91 / 20 10 5 10 Albuquerque Foothills........... 67 90 67 88 / 20 10 10 10 Albuquerque Heights............. 65 92 67 92 / 20 10 10 5 Albuquerque Valley.............. 61 94 65 94 / 20 10 10 5 Albuquerque West Mesa........... 64 92 66 93 / 20 10 10 5 Belen........................... 62 94 64 94 / 30 10 10 5 Bernalillo...................... 64 94 63 94 / 20 10 5 5 Bosque Farms.................... 60 93 63 93 / 20 10 10 5 Corrales........................ 65 94 65 95 / 20 10 10 5 Los Lunas....................... 61 93 63 93 / 20 10 10 5 Placitas........................ 63 90 63 90 / 20 10 10 10 Rio Rancho...................... 64 92 65 92 / 20 10 10 5 Socorro......................... 64 93 65 93 / 30 20 10 10 Sandia Park/Cedar Crest......... 62 86 60 87 / 30 20 10 10 Tijeras......................... 62 88 61 89 / 30 20 10 10 Edgewood........................ 58 89 57 90 / 20 20 10 10 Moriarty/Estancia............... 58 89 55 89 / 20 20 10 10 Clines Corners.................. 57 86 57 86 / 20 20 10 10 Mountainair..................... 59 86 59 86 / 30 20 20 10 Gran Quivira.................... 59 85 59 85 / 30 20 20 10 Carrizozo....................... 62 88 63 89 / 20 30 10 10 Ruidoso......................... 57 80 57 81 / 30 40 20 10 Capulin......................... 56 88 55 87 / 10 20 10 10 Raton........................... 54 93 53 92 / 10 20 10 10 Springer........................ 56 93 54 92 / 10 20 10 10 Las Vegas....................... 56 87 54 86 / 10 20 10 10 Clayton......................... 65 96 64 95 / 20 10 10 5 Roy............................. 63 91 59 90 / 10 10 10 5 Conchas......................... 67 98 65 96 / 20 10 10 0 Santa Rosa...................... 64 94 63 92 / 20 10 10 0 Tucumcari....................... 71 99 69 98 / 20 10 10 0 Clovis.......................... 64 93 65 91 / 5 5 5 0 Portales........................ 65 95 66 93 / 5 5 5 0 Fort Sumner..................... 67 96 67 95 / 20 10 10 0 Roswell......................... 68 97 68 95 / 10 10 5 0 Picacho......................... 63 89 62 88 / 30 30 20 10 Elk............................. 60 84 58 83 / 30 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 23, 3:05 AM MDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 305 AM MDT Mon Aug 23 2021 NMZ201>241-241200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 305 AM MDT Mon Aug 23 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The possibility of locally heavy rainfall which could lead to flash flooding persists today and tonight, especially in the area south of I-40 and west of the Pecos Valley. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and storms will be fewer in number and areal coverage Tuesday and Wednesday, remaining focused over mainly the northern and western high terrain. Showers and storms are forecast to increase Thursday through Sunday, along with the potential for locally heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and impacts such as flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Special weather statement, Aug 23, 1:41 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
141 PM MDT Mon Aug 23 2021
NMZ207-241-232015-
West Central Highlands-San Agustin Plains and Adjacent Lowlands-
141 PM MDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN CIBOLA,
WEST CENTRAL VALENCIA AND NORTHWESTERN SOCORRO COUNTIES THROUGH 215
PM MDT...
At 141 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles northwest of Magdalena, or 30 miles northeast of Datil, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3447 10753 3453 10752 3465 10715 3439 10706
3433 10751 3446 10755
TIME...MOT...LOC 1941Z 254DEG 24KT 3444 10746
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 23, 1:53 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
153 PM MDT Mon Aug 23 2021
NMZ206-207-232030-
West Central Highlands-West Central Mountains-
153 PM MDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN CIBOLA
COUNTY THROUGH 230 PM MDT...
At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Acoma Pueblo, or 19 miles southwest of Laguna
Pueblo, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Cibola
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3470 10758 3484 10762 3497 10729 3471 10721
TIME...MOT...LOC 1953Z 255DEG 15KT 3479 10752
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 23, 3:08 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
308 PM MDT Mon Aug 23 2021
NMZ211-218-232145-
Santa Fe Metro Area-Jemez Mountains-
308 PM MDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
SANDOVAL COUNTY THROUGH 345 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jemez Pueblo, or 20 miles north of Bernalillo, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santo Domingo Pueblo, Cochiti Pueblo, Jemez Pueblo, Cochiti Lake,
Ponderosa, Pena Blanca and Zia Pueblo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3552 10672 3564 10676 3579 10632 3553 10626
TIME...MOT...LOC 2108Z 257DEG 23KT 3560 10664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 23, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
402 PM MDT Mon Aug 23 2021
NMZ233-237-232230-
Guadalupe County-De Baca County-
402 PM MDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DE BACA
AND WEST CENTRAL GUADALUPE COUNTIES THROUGH 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Pastura, or 11 miles northeast of Vaughn, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pastura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3463 10516 3481 10513 3481 10474 3454 10479
TIME...MOT...LOC 2202Z 279DEG 18KT 3472 10506
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:42 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 3 hr |
| Aug 22, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 19 min |
| Aug 23, 1:41 PM MDT | Special Weather Statement | ABQ | Valencia | 34 min |
| Aug 23, 1:53 PM MDT | Special Weather Statement | ABQ | Cibola | 37 min |
| Aug 23, 1:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 18 min |
| Aug 23, 3:08 PM MDT | Special Weather Statement | ABQ | Los Alamos | 37 min |
| Aug 23, 5:10 PM MDT | Special Weather Statement | ABQ | Socorro | 35 min |
| Aug 23, 5:36 PM MDT | Special Weather Statement | ABQ | Torrance | 24 min |
| Aug 23, 5:54 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.